MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number TRIEEA28MT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a laparoscopic total mesorectal excision with a pouch and creation of an ultra-low colorectal anastomosis (approximately 2.5 cm from the anus) using a circular stapler, the anvil connected to the shaft with very little resistance and then disconnected very easily during tightening.A second stapler was opened and the same low-resistance connection and easy disconnection occurred when attempting to connect it with the tied-in anvil.The tied-in anvil was then removed and replaced with the anvil from the second stapler, and the low-resistance connection and disconnection issue persisted.A third stapler was opened and the second anvil was replaced with the third anvil, after which the connection was successful.After firing, the instrument was opened by two full rotations until a click was heard; however, during withdrawal the anvil disconnected and had to be retrieved.The anastomosis was reported to be complete and airtight.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25231612
Report Number2647580-2026-01451
Device Sequence Number5081640
Product Code GAG
UDI-Device Identifier10884521593022
UDI-Public(01)10884521593022(17)310131(10)P6B1028
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA28MT
Device Catalogue NumberTRIEEA28MT
Device Lot NumberP6B1028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date05/20/2026
Date Device Manufactured02/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale